Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Characterization of completions of reduced local rings
HTML articles powered by AMS MathViewer

by Dan Lee, Leanne Leer, Shara Pilch and Yu Yasufuku PDF
Proc. Amer. Math. Soc. 129 (2001), 3193-3200 Request permission

Abstract:

We find necessary and sufficient conditions for a complete local ring to be the completion of a reduced local ring. Explicitly, these conditions on a complete local ring $T$ with maximal ideal $\mathfrak {m}$ are (i) $\mathfrak {m}=(0)$ or $\mathfrak {m}\notin \operatorname {Ass} T$, and (ii) for all $\mathfrak {p}\in \operatorname {Ass} T$, if $r\in \mathfrak {p}$ is an integer of $T$, then $\operatorname {Ann}_{T}(r)\not \subseteq \mathfrak {p}$.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13B35
  • Retrieve articles in all journals with MSC (2000): 13B35
Additional Information
  • Dan Lee
  • Affiliation: Department of Mathematics, Stanford University, Building 380, Stanford, California 94305-2125
  • Email: dalee@post.harvard.edu
  • Leanne Leer
  • Affiliation: Department of Mathematics, P.O. Box 400137, University of Virginia, Charlottesville, Virginia 22904-4137
  • Email: lcl9u@virginia.edu
  • Shara Pilch
  • Affiliation: P.O. Box 372, Webb, Mississippi 38966
  • Email: spilch@wso.williams.edu
  • Yu Yasufuku
  • Affiliation: Department of Mathematics, MIT, 77 Massachusetts Ave., Cambridge, Massachusetts 02139
  • MR Author ID: 681581
  • Email: yasufuku@post.harvard.edu
  • Received by editor(s): January 18, 2000
  • Received by editor(s) in revised form: March 27, 2000
  • Published electronically: May 21, 2001
  • Additional Notes: This research was supported by NSF Grant DMS-9820570 and conducted as part of the Williams College Math REU under the guidance of advisor S. Loepp.
  • Communicated by: Wolmer V. Vasconcelos
  • © Copyright 2001 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 129 (2001), 3193-3200
  • MSC (2000): Primary 13B35
  • DOI: https://doi.org/10.1090/S0002-9939-01-05962-7
  • MathSciNet review: 1844992